question-icon

Can antibiotics cause nausea and headaches?

default
Posted on Sat, 7 Nov 2020
Question: Does this sound like the correct diagnosis?

Two weeks ago i thought I had the flu and went to urgent care where I was diagnosed with a sinus infection and prescribed amoxicillin. Although the conjgestion cleared I stil felt lousy and started feeling worst after taking the antibiotics. Severe headaches and nausea. I still stuck with them leaving out a day because I wanted felt terrible.So I stopped on Sunday and Monday I had a severe headache all day. Migraines got worst ion Tuesday and I had soreness and stiffness in neck. It was difficult to even get up and walk wirhout my head intensely throbbing. I made a doctors appointment for today and when I woke up I had a rash all over my body but no fever.

The doctor was very hurried when she saw me and said I am having allergic reaction to the amoxicillin. So now I am taking steriiids. My question is why do I have this severe headache? Do allergies cause migraines? I’m worried I have meningitis or something. I have never been in this much discomfort. Any feedback would be appreciated. Thank you.
doctor
Answered by Dr. Ivo Ditah (1 hour later)
Brief Answer:

Can you upload an image for review?

Detailed Answer:

Hi,

This is certainly not meningitis. The lone form of meningitis that comes with a rash is typical and would have incapacitated you were it to be missed.

A dug allergy sounds reasonable from all you have reported. Yes, migraine can also be associated with symptoms of drug allergy. On another note, have you ever taken amoxicillin before without any issues?

To be of most help further, I will like to obtain and interpret an image from you. To upload an image, simply click on the link to upload a file and follow the instructions.

Hope I have answered your query. Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah (31 minutes later)
Oh I also have dry cough. I am assuming you want photos of the rash so I am sending you one of my torso. I think I have taken Amoxicillin before but it has been years ago. Not sure if you can suddenly develop allergies?

Actually my just tried to upload but it keeps giving me error message. I’ll keep trying

I am very disappointed that I cannot upload a photo. Your system won’t allow it.

doctor
Answered by Dr. Ivo Ditah (26 minutes later)
Brief Answer:

KIndly mail it to the customer service as directed above!

Detailed Answer:

Hi,

If you have difficulties uploading, mail to customer service and they will take care of that.

Hope I have answered your query. Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah (7 hours later)
I sent the photo via customer service. Can you let me know how long it typically takes for this rash to go away?
doctor
Answered by Dr. Ivo Ditah (17 hours later)
Brief Answer:

RAsh usually goes away within 7-10days!

Detailed Answer:

Hi,

This rash would progressively regress and should disappear almost completely by the 10th day.

I encourage you to stay calm and report progress to me. If anything new sets in, kindly update me for prompt review and action.

Hope I have answered your query.

Take care

Regards,
Dr Ivo Ditah, Internal Medicine Specialist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3989 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can antibiotics cause nausea and headaches?

Brief Answer: Can you upload an image for review? Detailed Answer: Hi, This is certainly not meningitis. The lone form of meningitis that comes with a rash is typical and would have incapacitated you were it to be missed. A dug allergy sounds reasonable from all you have reported. Yes, migraine can also be associated with symptoms of drug allergy. On another note, have you ever taken amoxicillin before without any issues? To be of most help further, I will like to obtain and interpret an image from you. To upload an image, simply click on the link to upload a file and follow the instructions. Hope I have answered your query. Let me know if I can assist you further.